I started Nucynta Aug 1, 12, I had stopped oxycontin er 40mg a day and a half ago. On Aug 2, I have done nothing but been severly nauseated and will vomit once to 3 times a day, or may not vomit at all one day, just feel really sick. I was taking phenergan but that wasn't helping, finally called DR and he ordered zofran. Zofran has stopped the vomiting so far it's only been 2 days, but still really sick. During all this time I half lost over 22 pounds in less than 1 month because I can't eat. Now my Blood sugars are going haywire and dropping low, I try to eat and I start to dry heave. I see the pain management dr next wed. I just wanted to know if anyone else has had any issues. As for the chronic pain, neuropathy and the other stuff the transition to nucynta has made a difference for me. I had been on the oxycontin for over 6 years and it had gotten to the point it wasn't helping much anymore.
Has anyone had severe nausea and vomiting while on Nucynta?
Added 26 Aug 2012:
OH, ok at the time I wrote this I was on Nucynta 100mg ir 3-4 times a day. On Aug 18th I seen the pain management doc and he took me off the ir and put me on Nucynta ER 125mg Q12 hours. I'm still taking the zofran for the nausea and vomiting. Ihaven;t vomited for a while now, but still have problems with nausea. I have started to eat some, but still loosing weight, but not as fast now. I noticed you said something about headaches, I have noticed an increase in my migraines this month, but was tld not to take any othe narcotics because this would kill all pains including headache, fibromyalgia, back and neuropathy. I see a decrease in the neuropathy pain but not in the others. so a wonder drug it's not!!
I haven't personally had any vomiting or nausea with it, just some headaches at first which have subsided. You didn't say what milligram or type of Nucynta you're on (IR or ER?) so I'm wondering if you are experiencing some withdrawal symptoms from the Oxycontin. Your body may just be adjusting to the switch. I have heard some people had some nausea but I haven't really heard of it to that extent. Is it helping your pain though if it stays in your system long enough to absorb? (I take 75mg IR every 4-6 hrs as needed)
I've had almost no side effects with Nucynta and have been taking it for two years or so, really sensitive to anything that might make me nauseated, never happened with this. I agree that it sounds like its withdrawals from the OxyContin. Hope things have often better for you since your original post!
My wife has been taking it 1-2 times per day for the past 3 months (150 mg I think) for chronic, severe pain from vertebral problems. She started feeling nauseated on November 6, 2012 and has had severe upper and lower abdominal pains every since and it is now November 23rd. She says it is the only pain med that actually helps, but with these side effects there has to be another solution. She also has diarrhea several times per day with severe pain.
- Nucynta Information for Consumers
- Nucynta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nucynta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Jan 2010 • 5 answers
How soon should a severe headache nausea and vomiting on gilenya be reported ive had this for3 days?
Posted 31 Jul 2011 • 1 answer
Posted 18 Feb 2012 • 2 answers
Posted 16 Jul 2014 • 2 answers
Posted 26 Aug 2015 • 1 answer